Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 16, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 3, 2000, 1:47 PM EDT for Orange County, New York. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 1:47 PM EDT (17:47 UTC)
- Expired
- Aug 3, 2000, 3:15 PM EDT
- In force
- 88 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Orange County, NY
The radar
The Albany radar (KENX), 133 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 031749
FFWOKX
NYC071-031915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
147 PM EDT THU AUG 3 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
WEST CENTRAL ORANGE...
* UNTIL 315 PM EDT...
* AT 147 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM WITH VERY HEAVY RAIN OVER THE WARNED AREA.
* DOPPLER RAINFALL ESTIMATES OF 2 1/2 INCH TO 3 INCHES PER HOUR WERE
OCCURRING WITH THIS SLOW MOVING STORM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
$$
PW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4150 7448 4134 7458 4134 7467 4143 7475What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 10:20 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 3, 10:20 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1020 AM EDT THU AUG 3 2000 MOISTURE FEED HELPING SHOWERS TO PERSIST THIS MORNING AND ARE STRETCHING INTO WESTERN ZONES ATTM. MEANWHILE...COLD FRONT EXTENDING ACROSS GRTLKS REGION WILL APPROACH FROM THE WEST AND CONVECTION WILL FIRE UP AHEAD OF IT. PLENTY OF MOISTURE IN PLACE. ACTUALLY OUR SOUNDING VERY MOIST ALL THE WAY UP THE COLUMN...SO WET BULB ZERO VERY HIGH (14K). HOWEVER...UPSTREAM SOUNDINGS AND NORTHERN SOUNDINGS DO SHOW MID AND UPPER LEVEL DRYING. SO...SEVERE THREAT A POSSIBILITY BUT FEEL IT WILL BE MAINLY NORTH AS MOISTURE FEEDS UP FROM THE SOUTH AND WEST. TWO JET STREAKS THIS AFTERNOON COME INTO PLAY. UPPER FLOW REMAINS SOUTHWEST OVER OUR AREA INDICATING SLOW MOVING FRONT ONCE IT GETS NEAR THE COAST. DO NOT SEE THIS FRONT PLOWING THROUGH TONIGHT. SO...WILL KEEP 50 POPS GOING BUT WILL NOT TIME SINCE IT IS ALREADY RAINING ACROSS WESTERN ZONES. WILL PUT MENTION OF HEAVY DOWNPOURS IN THE ZONES FOR LATE THIS AFTERNOON BECAUSE LOCALIZED FLOODING A CONCERN WITH PWATS OF 2 INCHES. MARINE: WILL CHANGE WIND FOR TONIGHT. BELIEVE SW WINDS WILL BECOME VARIABLE LATER TONIGHT AS FxRONT SLOWLY MOVES ACROSS WATERS. .OKX...NONE. PW
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.